Comptes Rendus
Probability Theory
Sums of Dirac masses and conditioned ubiquity
Comptes Rendus. Mathématique, Volume 339 (2004) no. 11, pp. 787-792.

Multifractal formalisms hold for certain classes of atomless measures μ obtained as limits of multiplicative processes. This naturally leads us to ask whether non trivial discontinuous measures obey such formalisms. This is the case for a new kind of measures, whose construction combines additive and multiplicative chaos. This class is defined by νγ,σ=j1bjγ/j2k=0bj1μ([kbj,(k+1)bj))σδkbj (supp(μ)=[0,1],b integer 2,γ0,σ1). Under suitable assumptions on the initial measure μ, νγ,σ obeys some multifractal formalisms. Its Hausdorff multifractal spectrum hdνγ,σ(h) is composed of a linear part for h smaller than a critical value hγ,σ, and then of a concave part when hhγ,σ. The same properties hold for the Hausdorff spectrum of some function series fγ,σ constructed according to the same scheme as νγ,σ. These phenomena are the consequences of new results relating ubiquitous systems to the distribution of the mass of μ.

Les formalismes multifractals sont vérifiés par certaines classes de mesures diffuses μ limites de processus multiplicatifs. Cela pose naturellement la question de savoir s'ils le sont encore pour des mesures non diffuses non triviales. C'est effectivement le cas pour des mesures d'un type nouveau, qui mêlent chaos additifs et multiplicatifs. Cette classe de mesures est définie par νγ,σ=j1bjγ/j2k=0bj1μ([kbj,(k+1)bj))σδkbj (supp(μ)=[0,1],b entier 2,γ0,σ1). Sous certaines hypothèses sur μ, plusieurs formalismes multifractals sont en effet satisfaits par νγ,σ. De plus, son spectre multifractal de Hausdorff hdνγ,σ(h) se compose alors d'une partie linéaire pour h plus petit qu'une valeur critique hγ,σ, puis d'une partie concave pour hhγ,σ. Cette propriété est partagée par le spectre de Hausdorff de séries de fonctions fγ,σ construites de façon analogue à νγ,σ. L'analyse des singularités de ces objets fait appel à de nouveaux résultats combinant la notion d'ubiquité avec les propriétés d'auto-similarité de la mesure μ.

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2004.10.001
Julien Barral 1; Stéphane Seuret 1

1 Équipe complex, INRIA Rocquencourt, B.P. 105, 78153 Le Chesnay cedex, France
@article{CRMATH_2004__339_11_787_0,
     author = {Julien Barral and St\'ephane Seuret},
     title = {Sums of {Dirac} masses and conditioned ubiquity},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {787--792},
     publisher = {Elsevier},
     volume = {339},
     number = {11},
     year = {2004},
     doi = {10.1016/j.crma.2004.10.001},
     language = {en},
}
TY  - JOUR
AU  - Julien Barral
AU  - Stéphane Seuret
TI  - Sums of Dirac masses and conditioned ubiquity
JO  - Comptes Rendus. Mathématique
PY  - 2004
SP  - 787
EP  - 792
VL  - 339
IS  - 11
PB  - Elsevier
DO  - 10.1016/j.crma.2004.10.001
LA  - en
ID  - CRMATH_2004__339_11_787_0
ER  - 
%0 Journal Article
%A Julien Barral
%A Stéphane Seuret
%T Sums of Dirac masses and conditioned ubiquity
%J Comptes Rendus. Mathématique
%D 2004
%P 787-792
%V 339
%N 11
%I Elsevier
%R 10.1016/j.crma.2004.10.001
%G en
%F CRMATH_2004__339_11_787_0
Julien Barral; Stéphane Seuret. Sums of Dirac masses and conditioned ubiquity. Comptes Rendus. Mathématique, Volume 339 (2004) no. 11, pp. 787-792. doi : 10.1016/j.crma.2004.10.001. https://comptes-rendus.academie-sciences.fr/mathematique/articles/10.1016/j.crma.2004.10.001/

[1] J. Barral, S. Seuret, From multifractal measures to multifractal wavelet series, Preprint, 2002

[2] J. Barral, S. Seuret, Combining multifractal additive and multiplicative chaos, Commun. Math. Phys., in press

[3] J. Barral; S. Seuret Functions with multifractal variations, Math. Nachr., Volume 274–275 (2004), pp. 3-18

[4] J. Barral, S. Seuret, Heterogeneous ubiquitous systems in Rd and Hausdorff dimension, Preprint, 2004

[5] J. Barral, S. Seuret, Speed of renewal of level sets for statistically self-similar measures, Preprint, 2004

[6] G. Brown; G. Michon; J. Peyrière On the multifractal analysis of measures, J. Statist. Phys., Volume 66 (1992) no. 3–4, pp. 775-790

[7] M.M. Dodson; M.V. Melián; D. Pestane; S.L. Vélani Patterson measure and ubiquity, Ann. Acad. Sci. Fenn. Ser. A I Math., Volume 20 (1995) no. 1, pp. 37-60

[8] H. Eggleston The fractional dimension of a set defined by decimal properties, Quart. J. Math. Oxford Ser., Volume 20 (1949), pp. 31-36

[9] S. Jaffard Exposants de Hölder en des points donnés et coefficients d'ondelettes, C. R. Acad. Sci. Paris, Ser. I, Volume 308 (1989), pp. 79-81

[10] S. Jaffard The multifractal nature of Lévy processes, Probab. Theory Related Fields, Volume 114 (1999) no. 2, pp. 207-227

[11] S. Jaffard On lacunary wavelet series, Ann. Appl. Probab., Volume 10 (2000) no. 1, pp. 313-329

[12] C. Jordan Sur la série de Fourier, C. R. Acad. Sci. Paris, Volume 92 (1881), pp. 228-230

[13] J.P. Kahane Some Random Series of Functions, Cambridge Univ. Press, 1985

[14] Y. Meyer Ondelettes et Opérateurs, Hermann, 1990

[15] L. Olsen A multifractal formalism, Adv. Math., Volume 116 (1995), pp. 92-195

Cited by Sources:

Comments - Policy


Articles of potential interest

A class of multifractal semi-stable processes including Lévy subordinators and Mandelbrot multiplicative cascades

Julien Barral; Stéphane Seuret

C. R. Math (2005)


Wavelet series built using multifractal measures

Julien Barral; Stéphane Seuret

C. R. Math (2005)


Ensembles à grande intersection et ubiquité

Arnaud Durand

C. R. Math (2006)